Sponsored Links
Results 1 to 4 of 4
  1. #1
    pharmacology is offline Member
    Join Date
    Dec 2004
    Posts
    134
    Downloads
    0
    Uploads
    0

    blood pressure medicine that causes dyslipidemia

    Advertisements
    Our members don't see this ad
    A 48-year-old male presents for a routine evaluation 3 months after starting on an antihypertensive medication. His physical examination is unremarkable and blood pressure is 128/83. Laboratory results reveal the following lipid profile: total cholesterol 280 mg/dL, HDL 34 mg/dL, LDL 188 mg/dL, and triglycerides 191 mg/dL. His lipid profile was normal prior to beginning his antihypertensive medication. Which of following medications most likely caused the patient's dyslipidemia?

    A. Benazepril
    B. Diltiazem
    C. Guanfacine
    D. Metoprolol
    E. Prazosin

  2. #2
    stepanida is offline Junior Member
    Join Date
    Jul 2004
    Posts
    48
    Downloads
    3
    Uploads
    0
    D. metoprolol

  3. #3
    pharmacology is offline Member
    Join Date
    Dec 2004
    Posts
    134
    Downloads
    0
    Uploads
    0

    Re: blood pressure medicine that causes dyslipidemia

    Quote Originally Posted by pharmacology
    A 48-year-old male presents for a routine evaluation 3 months after starting on an antihypertensive medication. His physical examination is unremarkable and blood pressure is 128/83. Laboratory results reveal the following lipid profile: total cholesterol 280 mg/dL, HDL 34 mg/dL, LDL 188 mg/dL, and triglycerides 191 mg/dL. His lipid profile was normal prior to beginning his antihypertensive medication. Which of following medications most likely caused the patient's dyslipidemia?

    A. Benazepril
    B. Diltiazem
    C. Guanfacine
    D. Metoprolol
    E. Prazosin
    Good,

    The correct answer is D. The question states that the patient began antihypertensive therapy 3 months earlier and now has elevated total cholesterol, LDL, and triglyceride levels, as well as a low HDL level. Therefore, there is a strong possibility that the antihypertensive medication caused the dyslipidemia. Metoprolol is a beta-adrenergic blocking agent that is known to cause dyslipidemias in patients. None of the other medications are associated with the development of dyslipidemias.

    Benazepril (choice A), an ACE inhibitor, and diltiazem (choice B), a calcium-channel blocker, are both used to treat essential hypertension, and are not associated with the development of dyslipidemias.

    Both guanfacine (choice C), a centrally acting alpha-2-receptor agonist, and prazosin (choice E), a peripherally acting alpha-1-receptor blocking agent, can be used to treat hypertension. However, due to their side-effect profiles, these agents are generally used in patients unresponsive to other antihypertensive therapies.

  4. #4
    Asclepius1's Avatar
    Asclepius1 is offline Ultimate Member 536 points
    Join Date
    Feb 2006
    Posts
    5,087
    Downloads
    0
    Uploads
    0

    Re: blood pressure medicine that causes dyslipidemia

    Could you please explain why beta-blockers indusce dislipiemia.

Similar Threads

  1. Blood Pressure ??? for CS
    By chicagoMD in forum USMLE STEP 2 CS Forum
    Replies: 0
    Last Post: 01-08-2009, 11:36 PM
  2. Blood pressure and peripheral resistance
    By FedeUBA in forum Physiology Forum
    Replies: 2
    Last Post: 05-16-2008, 08:15 PM
  3. Study: Chocolate Lowers Blood Pressure
    By FOID in forum The Relaxing Lounge
    Replies: 8
    Last Post: 07-06-2007, 12:00 PM
  4. injection of epinephrine increases the blood pressure
    By pharmacology in forum Pharmacology Forum
    Replies: 5
    Last Post: 09-26-2006, 04:06 PM
  5. medical bag/ blood pressure kit
    By singer in forum Ross University School of Medicine
    Replies: 3
    Last Post: 05-13-2003, 03:15 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Site Meter